With a hemoglobin of 6.9 you should be getting blood counts at least every week or two times a week until your hemoglobin goes up to a decent level and stabilizes. It is absurd to do labs every 2-3 weeks on someone with a Hgb of 6.9. In my opinion, doing labs every 2-3 weeks on a patient who has a hemoglobin of 6.9, who has been having labs done twice a week, who has been on Procrit, and who has received blood transfusions, his actions display incompetence and border on negligence. Just because you are off Incivek does not mean your Hgb will go up. The Riba may very well be the culprit.
If it was me, I would insist on continuing your frequent blood counts until your Hgb stabilizes. If that particular doctor won't do it, then contact your primary doc or get a hematologist to manage your blood counts and Procrit. You can also switch hepatologists but that may take a while and you do not have time to wait.
Start making your calls tomorrow and get things nailed down before your hemoglobin drips more while no one is monitoring it.
Best of luck.
Can you fire him ? Really is there another hepatologist you can see ?
This behavior is inexcusable.
6.9 sounds dangerously low to me.
My hepatologist will do most anything to keep a patient on treatment including prescribing rescue meds and anti-depressants.
I suggest checking out this:
Yes he's crazy please find another one
"He treated us like morons and was upset we requested to see him. I had shared with him about my depression and he suggested I go off tx."
Find another doctor to continue your treatment.
"He treated us like morons and was upset we requested to see him."
I agree with everyone: find another doctor ASAP. It is very important that you have a good communication with your doctor. My doctor gave me his cell and his house number, and insisted that I called him if I had any problem with treatment. Most issues can be controlled if treated from the beginning. With your hemoglobin level, you need a doctor that is available for you at all times.
I just noticed that you were post transplant, from reading your home-page~
I cant believe your Doctor would suggest you go of Tx, from depression!
I also dont understand why he feels you should discontinue the Procrit
when your HGB is at 6.9 I would go down to his office, (if you cant reach him by phone) and ask him why~
Congrats on finishing your incivek, by the way, what an accomplishment that was! Keep up the good work. Make sure to treat yourself with kid-gloves, and go to your Primary Care Physician, for weekly blood draws, as well.
Good luck on finishing your Tx.
in a word, YES. call the office and request that all of your files be sent to you. if you're doctor is affiliated with a hospital, call and find out the number for the patient advocate department. call them and file a complaint. call your doctor and give him/her the boot. find a new doc first....i called the patient advocate dept at my hospital and i got great results.................good luck
Good catch Bo.
I forgot you were post transplant. I'm post transplant and did tx over the winter. My hepatologist had me doing weekly cbcs and when my wbc dropped put me on neupogen immediately.
Suggesting you quit treatment is deplorable.
Uncl is right on. Don't let this creep get away with treating you like this and find another hepatologist fast !